Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 116, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 23, 2007, 2:10 AM EDT for Elkhart County, LaGrange County, Indiana; Cass County, Saint Joseph County, Michigan. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2007, 2:10 AM EDT (06:10 UTC)
- Expired
- Aug 23, 2007, 2:57 AM EDT
- In force
- 47 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Elkhart County, IN, LaGrange County, IN, Cass County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 60 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1963 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 230612
SVRIWX
INC039-087-MIC027-149-230715-
/O.NEW.KIWX.SV.W.0116.070823T0610Z-070823T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
210 AM EDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ELKHART COUNTY IN NORTH CENTRAL INDIANA
NORTHERN LAGRANGE COUNTY IN NORTHEAST INDIANA
EASTERN CASS COUNTY IN SOUTHWEST MICHIGAN
ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 315 AM EDT
* AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WAKELEE TO UNION TO DUNLAP...AND MOVING EAST AT 40
MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
MARCELLUS...JONES AND MOTTVILLE...
COREY LAKE...CLEAR LAKE AND CONSTANTINE...
HOWARDSVILLE...MIDDLEBURY AND WHITE PIGEON...
MOORE PARK...KLINGER LAKE AND FISHERS LAKE...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH....
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
LAT...LON 4208 8531 4168 8529 4158 8604 4177 8596
4198 8604 4208 8557
TIME...MOT...LOC 0610Z 256DEG 38KT 4199 8590 4180 8581
4162 8591
$$2 follow-up statements
000
WWUS53 KIWX 230645
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
244 AM EDT THU AUG 23 2007
INC039-MIC027-230654-
/O.CAN.KIWX.SV.W.0116.000000T0000Z-070823T0715Z/
ELKHART IN-CASS MI-
244 AM EDT THU AUG 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ELKHART COUNTY IN
NORTH CENTRAL INDIANA...AND EASTERN CASS COUNTY IN SOUTHWEST MICHIGAN
IS CANCELLED...
AT 239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE
MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4168 8529 4166 8566 4182 8565 4204 8576
4208 8557 4208 8531
TIME...MOT...LOC 0644Z 256DEG 38KT 4207 8542 4187 8534
4170 8544
$$
INC087-MIC149-230715-
/O.CON.KIWX.SV.W.0116.000000T0000Z-070823T0715Z/
LAGRANGE IN-ST. JOSEPH MI-
244 AM EDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EDT
FOR NORTHERN LAGRANGE COUNTY IN NORTHEAST INDIANA...AND ST. JOSEPH
COUNTY IN SOUTHWEST MICHIGAN...
AT 239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 10 MILES NORTHEAST OF THREE RIVERS TO 4 MILES
NORTH OF STURGIS TO 6 MILES NORTHWEST OF LAGRANGE...AND MOVING EAST
AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BURR
OAK...ONTARIO...FAWN RIVER...COLON...LEONIDAS AND BRIGHTON.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4168 8529 4166 8566 4182 8565 4204 8576
4208 8557 4208 8531
TIME...MOT...LOC 0644Z 256DEG 38KT 4207 8542 4187 8534
4170 8544
$$
FISHER000
WWUS53 KIWX 230657
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
256 AM EDT THU AUG 23 2007
INC087-MIC149-230706-
/O.CAN.KIWX.SV.W.0116.000000T0000Z-070823T0715Z/
LAGRANGE IN-ST. JOSEPH MI-
256 AM EDT THU AUG 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAGRANGE COUNTY IN
NORTHEAST INDIANA...AND ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN IS
CANCELLED...
AT 252 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE
MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED. ADDITIONAL THUNDERSTORMS ARE EXPECTED THROUGH THE
NIGHT WITH THE MAIN THREAT BEING HEAVY RAINFALL.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4168 8529 4166 8566 4182 8565 4204 8576
4208 8557 4208 8531
TIME...MOT...LOC 0656Z 256DEG 38KT 4209 8525 4189 8517
4172 8527
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 11:24 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 22, 11:24 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1124 PM EDT WED AUG 22 2007 .UPDATE... UPDATE WAS SENT A BIT AGO TO INCREASE POPS NW AREAS TO REFLECT CURRENT TRENDS OF MCS EXTENDING FROM CNTRL LWR MI BACK INTO WISCONSIN AND ILLINOIS. OUTFLOW BOUNDARY WORKING ACROSS NW PART OF THE CWA WITH LITTLE FANFARE AT THE MOMENT...BUT EXPECTING THIS TO BEGIN TO FIRE OVERNIGHT AS IT INTERACTS WITH NOSE OF THETA E RIDGE INTO THE CWA. CONVECTION HAS BEEN ON THE UPSWING ACROSS NE ILLINOIS AND NOW FORMING ACROSS SRN LK MI. && .AVIATION... VFR CONDITIONS EARLY THIS EVENING BUT UPSTREAM CONVECTIVE COMPLEX A CONCERN FOR OVERNIGHT. BEST LOW LEVEL JET AND FORCING SUGGEST THIS COMPLEX WILL MOVE NORTHEAST BUT APPROACHING SHORT WAVE AIDING DEVELOPMENT TO MOVE MORE EASTERLY. SLOW EASTWARD PROPAGATION EXPECTED. RUC40 AND NAM40 SHOW 850MB THETA E AXIS NEAR MISSISSIPPI RIVER TO ADVECT EAST AHEAD OF THIS LINE COUPLED WITH MODEST INCREASE IN LOW LEVEL JET TO NEAR 25KT. ENOUGH INSTABILITY OVERNIGHT TO ALLOW THESE FEATURES TO GENERATE ADDITIONAL TSRA ACROSS IL AND INTO IN AND MICHIGAN OVERNIGHT. HAVE INCLUDED A TEMPO TSRA AT KSBN BUT WITH KFWA FURTHER REMOVED HAVE OPTED TO BE OPTIMISTIC AT THIS TIME BUT WILL BE CLOSELY MONITORED. EASTERN INDIANA IN AREA OF GOOD THETA E ADVECTION OVERNIGHT BUT FARTHER REMOVED FROM SHORT WAVE. PLENTY OF LOW LEVEL MOISTURE FOR MVFR BR BUT WITH LITTLE MORE WIND TONIGHT NOT AS CONFIDENT IN IFR. AMOUNT OF DEBRIS CLOUDINESS IN THE MORNING WILL ONCE AGAIN BE DEPENDANT ON DEVELOPMENT OVERNIGHT. MIXING AHEAD OF FRONT SHOULD ALLOW VFR CONDITIONS TO DEVELOP WITH POSSIBILITY OF AFTERNOON SCATTERED CONVECTION ONCE AGAIN. && .SHORT TERM... TONIGHT AND TOMORROW. LATEST SFC ANALYSIS INDICATES WARM FRONT HAS LIFTED NORTH OF THE CWA AND IS QUITE DIFFUSE EVEN ACROSS MI. HWVR, OBJECTIVE ANALYSIS INDICATES WK MOISTURE CONVERGENCE AND EXTREMELY UNSTABLE AIRMASS REMAINING OVER OUR CWA. ACARS/TAMDAR DATA SUGGESTS CONVECTIVE TEMPS ARE IN THE U80S WHICH ARE BEING APPROACHED ATTM, SO STILL ANTICIPATE SCT TSTMS TO DVLP THIS AFTN AND PERSIST INTO THE EVE. COUPLE OF SHRTWVS MOVG THROUGH NEB/IA THIS AFTN WITH ASSOCIATED MCS ACTIVITY SHOULD MOVE THROUGH WRN GRTLKS LATE TONIGHT AND THU. EXPECT AT LEAST SCT STORMS ASSOCIATED WITH THE FIRST OF THESE SHRTWVS WILL SURVIVE TO MOVE INTO OUR CWA OVERNIGHT AND EARLY THU. SWLY FLOW WILL BECOME BETTER ESTABLISHED DURING THE DAY THU AS CDFNT APPROACHES FROM THE NW. STRONGER MIXING ALONG WITH WK WAA SHOULD ALLOW TEMPS TO REACH THE L-M90S FM N-S ACROSS THE AREA. IT WILL REMAIN HUMID BUT WITH STRONGER WINDS, EXPECT A LITTLE DRIER AIR TO MIX DOWN TO THE SFC DURING THE DAY DROPPING DWPTS TO AROUND 70... WITH RESULTANT HEAT INDICES CLOSE TO ADVISORY CRITERIA OF 100. AIRMASS WILL AGAIN BECOME VERY UNSTABLE AND WITH SOME FORCING IN THE AFTN ASSOCIATED WITH SECOND SHRTWV MOVG INTO THE WRN GRTLKS... LEFT GOING CHC OF TSTMS ACROSS THE AREA WITH HIGHEST POPS AGAIN NW. && .LONG TERM... TOMORROW NIGHT THROUGH WEDNESDAY. THURSDAY NIGHT THE FRONT IS PROGGED TO BE HANGING AROUND JUST TO OUR NORTHWEST...SO WILL BE CONTINUING THE HIGHER CHANCES FOR RAIN IN THE NORTHWESTERN PART OF THE CWA THAN IN THE SOUTHEASTERN PART. THERE HAS BEEN SOME WOBBLING OF THE FRONT IN THE MODELS ON FRIDAY...WITH THE LATEST RUNS SHOWING THE FRONT STAYING JUST TO THE NORTHWEST...BUT WILL REMAIN WITH THE 40 POP ACROSS THE CWA WITH SOME UNCERTAINTY IN THE FRONTS EXACT LOCATION. THEN A LARGER DIFFERENCE IN THE MODELS FOR FRIDAY NIGHT INTO SATURDAY. THE GFS HAS BROUGHT THE FRONT THROUGH THE CWA ALREADY BY 12Z SATURDAY WHEREAS THE NAM HAS IT THROUGH NORTHERN INDIANA TO A LOW IN NORTHERN ILLINOIS THEN DOWN TO CENTRAL MISSOURI. SO THEN BY 00Z SUNDAY THE GFS IS WELL ON ITS WAY TO MOVING HIGH PRESSURE INTO THE CWA AND THE NAM JUST HAS THE FRONT INTO CENTRAL OHIO. WITH TIMING UNCERTAINTY...DID NOT ALTER THE FORECAST FOR FRIDAY NIGHT AND SATURDAY. SATURDAY NIGHT AND SUNDAY THOUGH IS LOOKING TO BE DRY WITH A HIGH PRESSURE IN PLACE. OUR CWA THEN LOOKS TO BE DRY INTO THE FIRST PART OF NEXT WEEK. AN ITEM TO WATCH FOR NEXT WEEK...ESPECIALLY THE TIMING...IS A POSSIBLE FRONT. TIMING OF THIS FRONT IS ALSO SHAKY AT THE MOMENT BUT THE POSSIBLE TIMING OF THIS FRONT IS LOOKING TO BE TUESDAY NIGHT/WEDNESDAY. SO HAVE INTRODUCED A SMALL RAIN CHANCE FOR THEN...WHICH COLLABORATES WELL WITH SURROUNDING OFFICES. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...TAYLOR LONG TERM....LOTHAMER AVIATION...LASHLEY
Hazardous weather outlook, Aug 22, 1:05 PM EDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 105 PM EDT WED AUG 22 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-231715- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 105 PM EDT WED AUG 22 2007 /1205 PM CDT WED AUG 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH THESE STORMS. RIVER FLOODING WILL CONTINUE OVER PORTIONS OF THE AREA... MAINLY IN NORTHWEST OHIO. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...THURSDAY AFTERNOON THROUGH FRIDAY NIGHT. IN ADDITION THE THREAT FOR LOCALLY HEAVY RAINFALL WILL CONTINUE. RIVER FLOODING WILL CONTINUE OVER PORTIONS OF THE AREA AT LEAST INTO THE WEEKEND. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENT FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT REPORTS OF FLOODING WOULD BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-231715- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 105 PM EDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...THURSDAY AFTERNOON THROUGH FRIDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 11:51 PM EDT | Special Marine Warning | IWX | 114 min | |
| Aug 23, 12:54 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 51 min |
| Aug 23, 1:56 AM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 49 min |
| Aug 23, 2:25 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange, Noble | 57 min |
| Aug 23, 12:26 PM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 69 hr |
| Aug 23, 3:56 PM EDT | Special Marine Warning | IWX | 2 hr | |
| Aug 23, 4:44 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 76 min |
| Aug 23, 5:12 PM EDT | Tornado Warning | IWX | LaPorte | 48 min |
| Aug 23, 5:40 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart | 53 min |
| Aug 23, 6:16 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange | 50 min |
| Aug 23, 6:40 PM EDT | Severe Thunderstorm Warning | IWX | Steuben | 44 min |
| Aug 23, 7:30 PM EDT | Special Marine Warning | IWX | 2 hr | |
| Aug 23, 7:13 PM EDT | Severe Thunderstorm Warning | IWX | Hillsdale | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.